MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. EXT EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. EXT EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 390220
Medical Device Problem Codes Leak/Splash (1354); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that ext extension set - basic - leakage - flow issues - fluid blockage.Leaky iv (brand bd) scan was diagnostic and ran fine but pillows were wet after injection.This is an ongoing issue with this particular iv being used.This has been escalated.Imaging services put in an sbar to use another iv system.We haven't heard back to see if this can be changed.This continues to occur and causes the contrast to leak over the patient.Clean up and delay of scan.At times the iv needs to be changed.Education has been done in the ed to make sure the iv is tightened.It seems to be a supply issue because it continues to happen with this iv system.Was there injury? reached the individual but did not cause harm what was the medication/fluid in use at the time of the event? customer responded on (b)(6): 1: when we are testing the iv ext set to see if we can use the iv is saline and we are hand pushing.At times if the lab or someone else has used the ext set the clear rubber inside is moved in a way that we can¿t push saline through the iv and we need to start a new iv.2: when we test the iv with a saline push we connect it to our power injector in ct and push isovue 370 at the rate of 2ml per second for normal contrast ct¿s and 4ml¿s per second for angio ct exams.This is when the contrast leaks out of the connection where the bd ext is connected to the insyte autoguard bc customer responded on (b)(6): could you please provide more details on what is meant by ¿it fails at times when we try to hand push saline¿? for example: when a patient comes to ct with one of these iv with the bd ext placed our ct tech will test the iv by attaching a 10ml saline syringe and pushing it through the iv.If the saline flows easily then they will connect it to the power injector that will push the contrast during the exam.There have been several instances where the ct tech is unable to push the saline through the iv.We believe this might be happening because the patient has had labs drawn and the vacutainer they use to connect to the bd ext moves the rubber piece and makes it so when our techs connect to the ext the saline doesn¿t flow through.Not sure that this is happening.What we do know is that (as stated above) when our ct tech tries to flush the iv with saline it doesn¿t flush.What type of failure is being experienced? answered above is the issue related to leakage or a flow problem? flow problem.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
EXT EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25385462
Report Number1710034-2026-00596
Device Sequence Number21009745
Product Code FPA
UDI-Device Identifier00382903902200
UDI-Public(01)00382903902200
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number390220
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown